# SDR CA060502006

- Difficulty date: April 30, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Dhav DHC4A
- Aircraft time: 15,800 hours
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 6307901
- Part serial: 166344A
- Condition: Failed
- Location: Hydraulic Sys
- Component: Hydraulic Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, F
- Precautionary procedure: O

## Discrepancy

AFTER REPLACING A PUMP DUE TO TIME-EX, NEXT 3 PUMPS INSTALLED FAILED.  ALL FAILED DUE TO SHAFT SHEARING.  FILTERS PULLED AFTER 1ST FAILURE, THERE WAS ONLY TRACE EVIDENCE OF METAL AND NOTHING ELSE.  FILTER WAS CLEANED, REINSTALLED IAW MM.  AFTER NEXT 2 FAILURES FILTERS PULLED AGAIN WITH NO METAL FINDINGS.  FIRST FAILED PUMP, DISASSEMBLED IT TO TRY AND FIND CAUSE FOR FAILURE.  DISASSEMBLY FOUND 2 OF PISTONS SEIZED DUE TO OVERHEATING AND SEPARATED FROM SWASH PLATE.  1 PISTON HAD END TORN OFF AND HAD GENERATED A FAIR AMT OF METAL CONTAM INTERNALLY TO PUMP.  STILL INVESTIGATING CAUSE OF OVERHEATING THAT FAILED ORIG PUMP.  UNABLE TO CHECK OTHER 2, SHIPPED ALREADY.  AWAITING THE REPAIR SHOPS REPORT.
